Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 12, NWS Reno, NV

December 12, 20155 counties in Nevada

NWS Reno, NV issued this wind advisory at Dec 12, 2015, 9:15 PM PST for 5 counties in Nevada. It took effect at Dec 13, 2015, 9:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 9:15 PM PST (05:15 UTC)
In effect from
Dec 13, 2015, 9:00 AM PST
Expired
Dec 13, 2015, 1:22 PM PST
In force
4 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 5.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS75 KREV 130515
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
915 PM PST SAT DEC 12 2015

NVZ004-131315-
/O.CAN.KREV.LW.Y.0036.151213T1700Z-151214T0100Z/
/O.NEW.KREV.WI.Y.0012.151213T1700Z-151214T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
915 PM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY. THE LAKE WIND
ADVISORY FOR PYRAMID LAKE HAS BEEN REPLACED.

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP SUNDAY
  MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. THE STRONGEST
  WINDS ARE LIKELY FROM 11 AM TO 4 PM SUNDAY.

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH...INCREASING TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH SUNDAY AFTERNOON.

* WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 5 FEET. HIGHEST WAVES FROM
  MID LAKE TO NORTH AND EAST SHORES.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY
  50. BLOWING DUST MAY REDUCE VISIBILITY AS WELL ON MOST AREA
  ROADS AND HIGHWAYS.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN
THE EVENT OF A POWER OUTAGE.

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ003-131315-
/O.UPG.KREV.WI.Y.0011.151213T1200Z-151213T2100Z/
/O.NEW.KREV.HW.W.0004.151213T1200Z-151214T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
VIRGINIA CITY
915 PM PST SAT DEC 12 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. THIS
UPGRADES THE WIND ADVISORY.

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP EARLY
  SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. THE
  STRONGEST WINDS ARE LIKELY FROM 5 AM TO NOON SUNDAY.

* WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH.
  GUSTS UP TO 80 MPH ARE POSSIBLE IN WIND PRONE AREAS INCLUDING
  INTERSTATE 580 SOUTH OF RENO THROUGH WASHOE VALLEY...AND
  FOOTHILL AREAS AROUND RENO AND CARSON CITY.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80...580 AND
  HIGHWAY 395. TRAVEL RESTRICTIONS ARE LIKELY SUNDAY ON INTERSTATE
  580 AND HIGHWAY 395 BETWEEN RENO AND CARSON CITY. BLOWING DUST
  MAY ALSO REDUCE VISIBILITY NEAR WASHOE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND...FLASHLIGHTS WITH SPARE BATTERIES OR CANDLES IN
THE EVENT OF A POWER OUTAGE.

&&

$$

NVZ001-131315-
/O.NEW.KREV.WI.Y.0012.151213T1700Z-151214T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
915 PM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY. 

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP SUNDAY
  MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. THE STRONGEST
  WINDS ARE LIKELY FROM 11 AM TO 4 PM SUNDAY.

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH...INCREASING TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH SUNDAY AFTERNOON.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING HIGHWAYS 95 AND ALTERNATE
  95. BLOWING DUST MAY REDUCE VISIBILITY AS WELL ON MOST AREA
  ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE, HOLIDAY DECORATIONS, AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND, FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES IN
THE EVENT OF A POWER OUTAGE.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
197 
WWUS75 KREV 131133
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
333 AM PST SUN DEC 13 2015

NVZ003-131945-
/O.CON.KREV.HW.W.0004.151213T1200Z-151214T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
VIRGINIA CITY
333 AM PST SUN DEC 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS
  MORNING AND CONTINUE THROUGH THIS AFTERNOON. THE STRONGEST WINDS
  ARE LIKELY BETWEEN 5 AM AND NOON.

* WINDS: SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 65 MPH.
  GUSTS UP TO 80 MPH IN WIND PRONE AREAS INCLUDING INTERSTATE 580
  SOUTH OF RENO THROUGH WASHOE VALLEY...AND FOOTHILL AREAS AROUND
  RENO AND CARSON CITY.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80...580 AND
  HIGHWAY 395. TRAVEL RESTRICTIONS ARE LIKELY ON INTERSTATE 580
  AND HIGHWAY 395 BETWEEN RENO AND CARSON CITY. BLOWING DUST MAY
  ALSO REDUCE VISIBILITY NEAR WASHOE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD DAMAGE TREES AND BLOW DOWN POWER LINES. MAKE 
SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH
SPARE BATTERIES OR CANDLES IN THE EVENT OF A POWER OUTAGE. 

&&

$$

NVZ001-004-131945-
/O.CON.KREV.WI.Y.0012.151213T1700Z-151214T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
333 AM PST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS
  MORNING AND CONTINUE THROUGH EARLY EVENING. THE STRONGEST WINDS
  ARE LIKELY FROM 11 AM TO 4 PM TODAY.

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35
  MPH...INCREASING TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH BY MIDDAY.

* WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 5 FEET. HIGHEST WAVES FROM 
  MID LAKE TO NORTH AND EAST SHORES.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80 AND
  HIGHWAYS 50 AND 95. BLOWING DUST MAY REDUCE VISIBILITY AS WELL
  ON MOST AREA ROADS AND HIGHWAYS.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE...HOLIDAY DECORATIONS...AND TRASH CANS BEFORE WINDS
INCREASE WHICH COULD BLOW THESE ITEMS AWAY. THE BEST THING TO DO
IS PREPARE AHEAD OF TIME BY MAKING SURE YOU HAVE EXTRA FOOD AND
WATER ON HAND... FLASHLIGHTS WITH SPARE BATTERIES AND/OR CANDLES
IN THE EVENT OF A POWER OUTAGE.

BOATING ACTIVITIES ON PYRAMID LAKE WILL BE DANGEROUS AND ARE
HIGHLY DISCOURAGED TODAY. CONSIDER POSTPONING BOATING ACTIVITIES
ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
945 
WWUS75 KREV 131926
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1126 AM PST SUN DEC 13 2015

NVZ003-140000-
/O.CON.KREV.HW.W.0004.000000T0000Z-151214T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
VIRGINIA CITY
1126 AM PST SUN DEC 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS
  AFTERNOON. WINDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON
  BUT WILL REMAIN STRONG ENOUGH TO CAUSE MINOR DAMAGE.

* WINDS: SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.
  GUSTS UP TO 65 MPH IN WIND PRONE AREAS INCLUDING INTERSTATE 580
  SOUTH OF RENO THROUGH WASHOE VALLEY...AND FOOTHILL AREAS AROUND
  RENO AND CARSON CITY.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80...580 AND
  HIGHWAY 395. TRAVEL RESTRICTIONS ARE LIKELY ON INTERSTATE 580
  AND HIGHWAY 395 BETWEEN RENO AND CARSON CITY. BLOWING DUST MAY
  ALSO REDUCE VISIBILITY NEAR WASHOE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE WINDS COULD DAMAGE TREES AND BLOW DOWN POWER LINES. MAKE
SURE YOU HAVE EXTRA FOOD AND WATER ON HAND...FLASHLIGHTS WITH
SPARE BATTERIES OR CANDLES IN THE EVENT OF A POWER OUTAGE.

&&

$$

NVZ001-004-140300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-151214T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
1126 AM PST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* TIMING: STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY EVENING. THE STRONGEST WINDS ARE LIKELY THROUGH 4 PM
  TODAY.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  WIND PRONE AREAS ALONG HIGHWAY 95 COULD REACH GUSTS OF 60 MPH.

* WAVE HEIGHTS ON PYRAMID LAKE: 2 TO 5 FEET. HIGHEST WAVES FROM 
  MID LAKE TO NORTH AND EAST SHORES.

* IMPACTS: STRONG SOUTH TO SOUTHWEST WINDS WILL CAUSE DANGEROUS 
  CROSS WINDS ON AREA HIGHWAYS INCLUDING INTERSTATE 80 AND 
  HIGHWAYS 50 AND 95. BLOWING DUST MAY REDUCE VISIBILITY AS 
  WELL ON MOST AREA ROADS AND HIGHWAYS.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATING ACTIVITIES ON PYRAMID LAKE WILL BE DANGEROUS AND ARE
HIGHLY DISCOURAGED TODAY. CONSIDER POSTPONING BOATING ACTIVITIES
ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
318 
WWUS75 KREV 132122
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
122 PM PST SUN DEC 13 2015

NVZ003-132230-
/O.CAN.KREV.HW.W.0004.000000T0000Z-151214T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
VIRGINIA CITY
122 PM PST SUN DEC 13 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WARNING. 

LOCALIZED GUSTS UP TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING
HOURS...BUT WIDESPREAD GUSTS ABOVE 55 MPH ARE NOT EXPECTED.
THEREFORE...THE HIGH WIND WARNING AS BEEN CANCELLED.

$$

NVZ001-004-132230-
/O.CAN.KREV.WI.Y.0012.000000T0000Z-151214T0300Z/
MINERAL AND SOUTHERN LYON COUNTIES-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ...FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...
NIXON...IMLAY
122 PM PST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

LOCALIZED GUSTS UP TO 50 MPH ARE STILL POSSIBLE THROUGH THE LATE
AFTERNOON AND EARLY EVENING HOURS...BUT WIDESPREAD GUSTS ABOVE 50
MPH ARE NOT EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 12, 7:31 PM PST, 1 hour 44 minutes earlier.

Area forecast discussion, Dec 12, 7:31 PM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
731 PM PST SAT DEC 12 2015

.UPDATE...

MUCH OF THE LIGHT SNOW ASSOCIATED WITH WARM AIR ADVECTION HAS
PUSHED OFF TO THE FAR NORTHEAST PART OF THE FORECAST AREA OVER
EASTERN PERSHING COUNTY. THE LEADING EDGE OF THE NEXT SYSTEM IS
PUSHING INTO NORTHERN CALIFORNIA NOW. THE LATEST FORECAST MODELS
SUPPORT PCPN ASSOCIATED WITH THIS SYSTEM MOVING INTO THE FAR
NORTHERN PART OF THE FORECAST AREA A LITTLE FASTER OVERNIGHT SO
WE HAVE INCREASED THE POPS SLIGHTLY FOR NORTHERN WASHOE COUNTY AND
THE SURPRISE VALLEY. QPF AMOUNTS STILL LOOK QUITE LIGHT OVERNIGHT
AHEAD OF THE MORE DYNAMIC SYSTEM SUNDAY. THUS...THERE SHOULD BE NO
MORE THAN AN INCH OR SO ACCUMULATION LATE TONIGHT FOR THE SURPRISE
VALLEY AND THE VALLEYS AND OF FAR NORTHERN AND NORTHWEST LASSEN.
UP DATES OUT SOON. 20

&&

.PREVIOUS DISCUSSION... /ISSUED 201 PM PST SAT DEC 12 2015/

SYNOPSIS...
LIGHT SNOW WILL CONTINUE THIS EVENING NORTH OF SUSANVILLE AND
GERLACH WITH SLICK ROAD CONDITIONS. ANOTHER STRONG, FAST MOVING
WINTER STORM WILL BRING MORE RAIN, SNOW AND WIND FOR SUNDAY AND
SUNDAY NIGHT, PRODUCING SIGNIFICANT TRAVEL IMPACTS FOR THE SIERRA
AND FAR WESTERN NEVADA. A DRYING TREND WILL FOLLOW WITH COLD
TEMPERATURES THROUGH MIDWEEK.

SHORT TERM...
LIGHT SNOW IN WARM AIR ADVECTION IS FALLING ALONG AND NORTH OF A
SUSANVILLE TO GERLACH LINE THIS AFTERNOON. SO FAR AMOUNTS HAVE
BEEN LIGHT AND AROUND AN INCH. THE LIGHT SNOW WILL CONTINUE
THROUGH 6 PM WITH ANOTHER INCH OR TWO EXPECTED. THEN A BREAK IN
PRECIP IS EXPECTED AS WINDS INCREASE ALOFT AHEAD OF THE STRONG
COLD FRONT SUNDAY AFTERNOON.

OVERALL, THE GENERAL IDEA OF STRONG WINDS SUNDAY MORNING WITH A
BRIEF PERIOD OF INTENSE RAIN/SNOW FOR SUNDAY AFTERNOON. AS FAR AS
THE WINDS, ADVISORY LEVEL WINDS LOOK GOOD ALONG THE 395 CORRIDOR
WITH GUSTS TO 55 MPH AND WIND PRONE AREAS TO 70 MPH. SIERRA RIDGES
WILL GUST OVER 125 MPH. HOWEVER, THE MODELS ARE SHOWING DECENT
DOWNSLOPE SIGNATURES WITH 700 MB WINDS APPROACHING 70 KTS. THIS
WOULD NORMALLY RESULT IN HIGH WINDS, BUT SINCE THE SYSTEM IS
MOVING SO FAST, NOT SURE THIS WILL COME TO FRUITION. STILL,
THERE'S ABOUT A 25% CHANCE OF STRONGER WINDS WITH GUSTS 70-75 MPH
FOR THE SIERRA FRONT VALLEYS AND UP TO 100 MPH IN THE FOOTHILLS.
IF IT WERE TO OCCUR, IT WOULD MOST LIKELY BE FROM 8-11 AM.

THEN THE COLD FRONT ARRIVES AND MOVES QUICKLY SOUTH. RAIN, WITH
SNOW ABOVE 5500 FEET WILL BEGIN LATE MORNING NEAR THE OREGON
BORDER AND PUSH SOUTH THROUGH THE AFTERNOON, CLEARING MONO AND
MINERAL COUNTIES BY EVENING. THE STRONG FORCING AND DEEP MOISTURE
ALONG THE FRONT WILL CREATE A PERIOD OF HEAVY RAIN/SNOW WITH
SNOWFALL RATES UP TO 3 INCHES PER HOUR POSSIBLE. THE PRECIP ONLY
LOOKS TO LAST 3-6 HOURS, SO THE CURRENT AMOUNTS IN THE ADVISORIES
AND WARNINGS LOOK GOOD.

THEN SCATTERED SNOW SHOWERS ARE EXPECTED OVERNIGHT INTO MONDAY.
RIGHT NOW IT APPEARS THE MAIN TROUGH WILL SHIFT EAST A BIT TOO
FAST FOR THE POSSIBILITY OF A SLIDER MONDAY. KEPT IN THE
ISOLATED/SCATTERED SNOW SHOWERS WITH HIGHS MUCH COLDER IN THE
20S/30S. NORTH TO NORTHEAST FLOW WILL CONTINUE INTO TUESDAY ON THE
BACKSIDE WITH VALLEY TEMPS REMAINING COLD WHILE THE MOUNTAINS SEE
A LITTLE WARMING. WALLMANN

LONG TERM...WEDNESDAY THROUGH SATURDAY...
A DRY DAY IS EXPECTED WEDNESDAY WITH AFTERNOON HIGHS LIKELY IN
THE 30S AT MOST COMMUNITIES IN THE EASTERN SIERRA AND WESTERN NV.
HOWEVER, WITH LIGHT WINDS THAT DAY THE MORNING TEMPERATURE
INVERSIONS WILL BE SLOW TO MODERATE AND THUS SOME COLDER VALLEYS
MAY ONLY WARM INTO THE MID OR UPPER 20S. WED NIGHT THROUGH FRIDAY,
THE NEXT TROUGH MOVES SOUTH INTO THE EAST PACIFIC WHILE RIDGING
DEVELOPS OVER THE INTERMOUNTAIN WEST. WARMING UNDER THE RIDGE
SHOULD LEAD TO SNOW LEVELS RISING FROM VALLEY FLOORS WEDNESDAY TO
AROUND 6,000 FEET OR HIGHER BY FRIDAY. AS THIS GRADUAL WARMING
OCCURS, MODELS DIFFER ON THE AMOUNT OF MOISTURE AVAILABLE FOR
OVERRUNNING PRECIPITATION. IT LOOKS FAIRLY DRY EAST OF THE SIERRA
CREST BUT THERE ARE LOW CHANCES FOR LIGHT PRECIPITATION, MAINLY
NEAR THE SIERRA CREST AND NORTH OF I-80.

THE FORECAST CHALLENGE GOING INTO NEXT WEEKEND IS WHEN/IF THE
EAST PACIFIC TROUGH WILL MOVE INTO CA/NV. THE TREND IN THE MODELS
HAS BEEN TOWARDS A SLOWER ARRIVAL OF THE TROUGH AND A DRY DAY
SATURDAY, BUT SOME FASTER SOLUTIONS STILL SHOW A COLD FRONT
BRINGING WIND AND SNOW IMPACTS TO THE EASTERN SIERRA AND WESTERN
NV FRIDAY NIGHT INTO SATURDAY. JCM

AVIATION...
WINDS WILL INCREASE TONIGHT INTO SUNDAY MORNING AHEAD OF A STRONG
COLD FRONT. SNOW WILL ALSO SPREAD SOUTH OVER THE EASTERN SIERRA
AND WESTERN NEVADA TONIGHT AND SUNDAY AS THE FRONT PASSES.
NORTHERN SIERRA TERMINALS WILL SEE A PERIOD OF HEAVY SNOWFALL FOR
SEVERAL HOURS ON SUNDAY WITH 2-3 INCHES OF SNOW FALLING EACH HOUR.
A LIGHT ACCUMULATION (1-3 INCHES) IS POSSIBLE IN WESTERN NEVADA
ESPECIALLY ABOVE 4500-5000 FEET AND UP TO AN INCH BELOW 4500 FEET
INCLUDING AT KLOL-KNFL.

THE CONFIDENCE IN SNOW ACCUMULATIONS BELOW 4500 FEET REMAINS
LOWER THAN AVERAGE AS GUIDANCE DIFFERS ON TIMING OF PRECIPITATION
AND SNOW LEVELS REACHING THESE ELEVATIONS GIVEN THE QUICK NATURE
OF THE FRONTAL PROPAGATION. SO WHILE OUR BEST ESTIMATES POINT TO
AN INCH OR LESS OF WET SNOW, THERE IS A 20-30% CHANCE OF AMOUNTS
GREATER THAN AN INCH AT KRNO-KLOL-KNFL.

THE INCREASING WINDS TONIGHT WILL BRING STRONG TURBULENCE AND LOW
LEVEL WIND SHEAR, ESPECIALLY LATE TONIGHT AND SUNDAY MORNING
DOWNWIND OF THE SIERRA. THERE IS A 25% CHANCE FOR DOWNSLOPING TO
INCREASE SUSTAINED WINDS INTO THE 35-40 KT RANGE AT TIMES IN THE
KRNO AREA LATE TONIGHT THROUGH SUNDAY MORNING. JCM

REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY NVZ005.

     WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY NVZ002.

     WINTER WEATHER ADVISORY FROM 1 PM TO 10 PM PST SUNDAY NVZ003.

     WIND ADVISORY FROM 4 AM TO 1 PM PST SUNDAY NVZ003.

     LAKE WIND ADVISORY FROM 9 AM TO 5 PM PST SUNDAY FOR PYRAMID LAKE
     IN NVZ004.

CA...WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY CAZ071.

     WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY CAZ070.

     WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST SUNDAY CAZ073.

     WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY CAZ072.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY NVZ005.

     WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY NVZ002.

     WINTER WEATHER ADVISORY FROM 1 PM TO 10 PM PST SUNDAY NVZ003.

     WIND ADVISORY FROM 4 AM TO 1 PM PST SUNDAY NVZ003.

     LAKE WIND ADVISORY FROM 9 AM TO 5 PM PST SUNDAY FOR PYRAMID LAKE
     IN NVZ004.

CA...WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY CAZ071.

     WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM PST SUNDAY CAZ070.

     WINTER WEATHER ADVISORY FROM 10 AM TO 10 PM PST SUNDAY CAZ073.

     WINTER STORM WARNING FROM 4 AM TO 7 PM PST SUNDAY CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Dec 12, 4:27 PM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
427 PM PST SAT DEC 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     SNOW             N ADIN                  41.21N 120.94W
12/12/2015  M3.0 INCH        MODOC              CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 3 INCHES OF SNOW HAS FALLEN IN
            ADIN WITHIN THE LAST 3.5 HOURS. ELEVATION IS 4261 FEET.

&&

NORMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:15 PM PSTHigh Wind WarningREVDouglas, Lyon, Storey, Washoe16 hr

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.